Alert archive / North Dakota / Wind Chill Advisories in 2007
Wind Chill Advisory 2, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill advisory at Jan 13, 2007, 4:05 AM CST for Pierce County, Rolette County, North Dakota. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2007, 4:05 AM CST (10:05 UTC)
- Expired
- Jan 13, 2007, 12:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Bismarck, ND
Counties Pierce County, ND, Rolette County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.1 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1315 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KBIS 131005 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 405 AM CST SAT JAN 13 2007 NDZ005-013-131800- /O.NEW.KBIS.WC.Y.0002.070113T1005Z-070113T1800Z/ ROLETTE-PIERCE- INCLUDING THE CITIES OF...ROLLA...RUGBY 405 AM CST SAT JAN 13 2007 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. BRISK WINDS OF 10 TO 20 MPH WILL COMBINE WITH VERY COLD TEMPERATURES TO PRODUCE WIND CHILLS OF 25 TO 35 BELOW HIS MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS MAY RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$ CLH/TSW
1 follow-up statement
000 WWUS43 KBIS 131800 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1200 PM CST SAT JAN 13 2007 NDZ005-013-131900- /O.CAN.KBIS.WC.Y.0002.000000T0000Z-070113T1800Z/ ROLETTE-PIERCE- INCLUDING THE CITIES OF...ROLLA...RUGBY 1200 PM CST SAT JAN 13 2007 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELED THE WIND CHILL ADVISORY. WITH RISING TEMPERATURES AND LIGHT WINDS LATE THIS MORNING...WIND CHILLS HAVE FALLEN BELOW CRITERIA VALUES. THEREFORE THE WIND CHILL ADVISORY HAS BEEN CANCELED. $$ TWH
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 13, 3:31 AM CST, 34 minutes earlier.
Area forecast discussion, Jan 13, 3:31 AM CST, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 331 AM CST SAT JAN 13 2007 .SHORT TERM... SATURDAY THROUGH MONDAY NIGHT FORECAST CONCERNS/HIGHLIGHTS IN THE SHORT TERM WILL BE WIND CHILLS EXCEEDING ADVISORY CRITERIA THIS MORNING AND HIGH/LOW TEMPERATURES OVER THE NEXT SEVERAL DAYS. HAVE GENERALLY FOLLOWED THE GFS FOR FORECAST DETAILS. ARCTIC HIGH PRESSURE CENTERED OVER SOUTHEASTERN NORTH DAKOTA CONTINUES TO SINK SOUTH/SOUTHEASTWARD THIS MORNING. THIS FEATURE HAS ALLOWED TEMPERATURES TO DROP WELL BELOW ZERO ACROSS MUCH OF OUR CWA...ESPECIALLY IN THE SOUTHWEST AND SOUTH CENTRAL. BISMARCK AND JAMESTOWN HAVE BEEN THE COLDEST...WITH TEMPERATURES HOVERING AROUND -20 THROUGHOUT THE OVERNIGHT. TEMPERATURES ELSEWHERE ACROSS THE CWA HAVE FOLLOWED A GENERAL WARMING TREND OVER THE LAST FEW HOURS AS THE HIGH SLIPPED OFF TO THE EAST AND WINDS BEGAN TO INCREASE. WINDS HAVE INCREASED TO 10 KTS OR GREATER IN SOME OF OUR NORTHEASTERN COUNTIES. THIS COUPLED WITH THE VERY COLD AIR MASS IN PLACE OVER THE REGION HAS ALLOWED WIND CHILLS TO DROP INTO THE 20 TO 40 BELOW RANGE IN THESE AREAS. THAT BEING SAID...WILL ISSUE A WIND CHILL ADVISORY FOR OUR NORTHEASTERN CWA FOR THE MORNING HOURS. TEMPERATURES...AM EXPECTING THE WIND CHILL THREAT TO COME TO AN END BY THIS AFTERNOON AS TEMPERATURES BEGIN TO RISE ABOVE ZERO ACROSS THE CWA. WE SHOULD SEE A NICE REBOUND IN TEMPERATURES THIS AFTERNOON AS THE UPPER LOW AND ITS ASSOCIATED WEAK SURFACE TROUGH GRADUALLY SHIFT EASTWARD OUT OF EASTERN MT. WOULD NOT BE SURPRISED TO SEE SOME TEENS IN THE FAR WEST...ESPECIALLY CONSIDERING THE LACK OF SNOW COVER IN THAT PART OF THE CWA. AS WE HEAD INTO TONIGHT...TEMPERATURES WILL DROP INTO THE -5 TO -15 DEGREE RANGE. AM NOT EXPECTING WIND CHILLS TO BE A PROBLEM GIVEN LIGHT WINDS. COLDER TEMPERATURES CAN BE EXPECTED FOR SUNDAY AS THE NEXT ARCTIC HIGH APPROACHES THE AREA. THE HIGH WILL MOVE OVER THE AREA DURING SUNDAY NIGHT/MONDAY MORNING TIME FRAME...WHICH WILL SET US UP FOR ANOTHER VERY COLD NIGHT ACROSS THE ENTIRE CWA WITH LOWS RUNNING 15 TO 25 DEGREES BELOW ZERO. TEMPERATURES WILL MODERATE SOMEWHAT ON MONDAY AS THE SECOND ARCTIC HIGH SHIFTS OFF TO THE EAST. HAVE CLOSELY FOLLOWED MAV GUIDANCE FOR OFFICIAL FORECAST. PRECIPITATION CHANCES THROUGH THE PERIOD WILL BE MINIMAL WITH NO MAJOR STORMS ON THE HORIZON. .LONG TERM... TUESDAY THROUGH FRIDAY 00Z GFS CONTINUES TO FORECAST A STRONG UPPER RIDGE BUILDING INTO THE NORTHERN PLAINS ON TUESDAY. FLOW TURNS MORE WESTERLY FOR WEDNESDAY AND THURSDAY AS A WEAK UPPER TROUGH SLIDES ACROSS SOUTHERN CANADA. THIS WILL ALLOW A MIXED LOWER ATMOSPHERE WITH A MILDER PACIFIC AIRMASS ACROSS THE FORECAST AREA THROUGH FRIDAY. EXPECT TEMPERATURES TO WARM ON TUESDAY...BUT STILL LIKELY BELOW NORMAL. TEMPERATURES THE REMAINDER OF THE LONG TERM PERIOD SHOULD BE NEAR TO SOMEWHAT ABOVE NORMAL. ONLY MINIMAL CHANGES MADE TO TEMPERATURE FORECAST. MOST OF THE PRECIPITATION WITH THE FAST MOVING NORTHERN BRANCH SHORT WAVE TROUGHS WILL REMAIN IN CANADA. WILL LEAVE SMALL POPS ACROSS THE NORTH FOR WEDNESDAY WITH MAIN TROUGH PASSAGE. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR NDZ005-013. && CLH/TSW/JF
Hazardous weather outlook, Jan 12, 4:19 AM CST, 23 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 419 AM CST FRI JAN 12 2007 NDZ003>005-011>013-019>023-025-034>037-040>048-050-051-131030- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 419 AM CST FRI JAN 12 2007 /319 AM MST FRI JAN 12 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WIND CHILL ADVISORY IS IN EFFECT THIS MORNING. WIND CHILLS 20 TO 40 BELOW CAN BE EXPECTED. CONDITIONS WILL IMPROVE BY AFTERNOON AS HIGH PRESSURE SYSTEM MOVES OVER THE AREA AND THE WINDS WILL DIMINISH TO LESS THAN 10 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001-002-009-010-017-018-031>033-131030- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK- 419 AM CST FRI JAN 12 2007 /319 AM MST FRI JAN 12 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Chill Advisories in North Dakota, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.